The computation of lower bounds for the norm of the index of refraction in an anisotropic media from far field data

Fioralba Cakoni, David Colton, Houssem Haddar

Research output: Contribution to journalArticlepeer-review

33 Scopus citations

Abstract

We consider the scattering of time harmonic electromagnetic plane waves by a bounded, inhomogeneous, anisotropic dielectric medium and show that under certain assumptions a lower bound on the norm of the (matrix) index of refraction can be obtained from a knowledge of the smallest transmission eigenvalue corresponding to the medium. Numerical examples are given showing the efficaciousness of our estimates.

Original languageEnglish (US)
Pages (from-to)203-227
Number of pages25
JournalJournal of Integral Equations and Applications
Volume21
Issue number2
DOIs
StatePublished - Dec 1 2009
Externally publishedYes

All Science Journal Classification (ASJC) codes

  • Numerical Analysis
  • Applied Mathematics

Keywords

  • Anisotropic media
  • Direct and inverse scattering
  • Far field data
  • Maxwell's equations
  • Trans- mission eigenvalues

Fingerprint Dive into the research topics of 'The computation of lower bounds for the norm of the index of refraction in an anisotropic media from far field data'. Together they form a unique fingerprint.

Cite this